MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR4; CATHETER, THROMBUS RETRIEVER
Model Number SFR4-4-40-10
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1.Initial reporter/healthcare provider information is not available due to country privacy laws.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that there was resistance in the proximal portion of the microcatheter during transfer of the solitaire fr stent into the microcatheter.The patient was undergoing surgery for treatment of an ischemic cerebral infarction of the basilar artery (ba).The modified rankin score (mrs) was 4 pre-operatively and 2 post-operatively.The national institutes of health stroke scale (nihss) score was 20 pre-operatively and 5 post-operatively.The thrombolysis in cerebral infarction (tici) score was 1 pre-operatively and 2 post-operatively.The patient was not treated with tissue plasminogen activator (tpa).It was noted the patient's vessel tortuosity was moderate.The time required from onset of cerebral infarction to revascularization was 6 hours.It was reported that the reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The stent properly pushed out of the sheath, and passed through the non-medtronic microcatheter hub, but got stuck at the proximal portion of the microcatheter when advanced.A replacement solitaire stent was used and was passed 2 times.No patient symptoms or complications were associated with this event.Ancillary devices include: non-medtronic microcatheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported there was no damage to the catheter or solitaire pushwire.The tip of the solitaire sheath was secured into the hub of the microcatheter.

Brand Name
SOLITAIRE FR4
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22544220
Report Number2029214-2025-01633
Device Sequence Number17895920
Product Code NRY
UDI-Device Identifier00763000425678
UDI-Public(01)00763000425678(17)270823(10)B779438
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K183022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSFR4-4-40-10
Device Catalogue NumberSFR4-4-40-10
Device Lot NumberB779438
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Supplement Date Received by Manufacturer07/23/2025
Initial Report FDA Received Date07/18/2025
Supplement Report FDA Received Date08/18/2025
Date Device Manufactured08/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown